Funnel Cloud, Lowndes
- When
- September 25, 10:55 AM CST to 10:59 AM CST
- Where
- Lowndes County, 2 mi N of Columbus Afb
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.473, -88.443 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 25, 3:00 AM CST, 7 hours 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CDT SUN SEP 25 2005
.DISCUSSION...
SHORT TERM THROUGH TONIGHT...REMAINS OF RITA OVER CENTRAL AR WILL BE WITH
US FOR ANOTHER 12 TO 18 HOURS WITH PRIMARY RAIN BAND NOW SET UP ACROSS
WRN HALF OF MS AND ROTATING SLOWLY ENE. 850MB JET AXIS OF 50-60KTS
THAT CURRENTLY FEEDING THE RAIN BAND PROGGED TO SHIFT EWD AND WEAKEN
TO 40-50KTS OVER NERN MS BY EARLY THIS EVENING. STILL SEEING DECENT
CONVECTIVE BLOWUPS ALONG THE BAND AND WILL SEE THESE ONLY INCREASE
WITH DAYTIME HEATING AGAIN TODAY. 0-3KM HELICITIES SHOULD REMAIN AT
LEAST 300-350 RANGE N OF THE HIGHWAY 84 CORRIDOR THROUGH THE
AFTERNOON BEFORE DROPPING OFF TO LESS THAN 200M*M/S*S. PWATS REMAIN
ABOVE 2.25THROUGH 00Z BEFORE SLOWLY DECREASING ALONG WITH THE
WEAKENING LOW LEVEL CONVERGENT FIELDS. WILL GO AHEAD AND EXTEND FLASH
FLOOD WATCH FOR TODAY ALONG AND W OF A WINONA TO BRANDON TO
BROOKHAVEN LINE AND WILL ISSUE A LAKE WIND ADVISORY FOR OUR ENTIRE
AREA. ALSO KEEPING A MENTION OF SEVERE STORMS IN THE FORECAST PACKAGE
WITH CONTINUED CELLULAR NATURE OF EMBEDDED TSRA AND RISK FOR
TORNADOES/DAMAGING WIND GUSTS. NEW SPC WW 818 WILL BE IN EFFECT
THROUGH 18Z. ADDITIONAL RAINFALL AMOUNTS SHOULD AVERAGE 2 TO 4 INCHES
AT LOCATIONS W OF I-55 THAT HAVE SEEN ANYWHERE FROM 2 TO 6 INCHES AND
LOCALLY UP TO 8 INCHES.
TONIGHT...WILL DECREASE POPS FROM W TO E WITH SLOW DECREASE IN CLOUD
COVER AFTER MIDNIGHT. RITA FORECAST TO SHEAR APART WITH UPPER LEVELS
MOVING THROUGH THE TN VALLEY AND SOME REMNANT LOWER LEVEL VORTICITY
SINKING SWD THROUGH THE CWFA EARLY MONDAY MORNING. TEMPS/DEWPOINTS
WILL STAY CLOSE TO MAV MOS AND VERY LITTLE ADJUSTMENTS NEEDED./40/
LONG TERM...MONDAY THROUGH SATURDAY. THE PERIOD WILL DEPEND ON THE
TRACK OF THE REMNANTS OF RITA WITH THE ASSOCIATED COLD FRONT. WILL
CONTINUE TO FOLLOW THE TREND OF THE GFS AND SOME OF THE OTHER MEDIUM
RANGE MODELS TO LIFT THE MAIN REMNANTS OF RITA GRADUALLY TO THE
NORTHEAST ON MONDAY. MODELS FALLING INTO CONSENSUS THAT UPPER TROUGH
WILL CONTINUE EASTWARD SHIFT MONDAY WITH NORTHWEST FLOW AT LOW LEVELS
REDUCING RAIN CHANCES FROM THE WEST. WILL CONTINUE TO DECREASE MOS
POPS SLIGHTLY FOR WESTERN ZONES BEGINNING MONDAY INTO MONDAY NIGHT.
WILL BRING IN DRY WEATHER FOR TUESDAY AS SURFACE HIGH PRESSURE BUILDS
IN FROM THE NORTH.
LOW LEVEL COLD AIR ADVECTION DEVELOPS BY TUESDAY BUT BRUNT OF 850 MB
COLD AIR DOME REMAINS NORTH OF THE FORECAST AREA. AS A RESULT...AND
CONSIDERING MODEL TENDENCY TO COOL FIRST NIGHT OF COLD AIR ADVECTION
TOO MUCH...WILL INCREASE MOS TEMPS A FEW DEGREES HIGHER FROM CURRENTLY
ADVERTISED UPPER 50S/NEAR 60 LOWS FOR NORTHERN AND CENTRAL AREAS
WEDNESDAY MORNING.
GOING FURTHER INTO THE WORK WEEK HIGH PRESSURE WILL PUSH THE REMNANTS
OF RITA FARTHER AWAY FROM THE REGION AS DRY WEATHER WITH AN ASSOCIATED
COLD FRONT MOVES THROUGH THE CWA ON THURSDAY. THIS WILL BE DUE TO A DEEP
CLOSED UPPER LOW DROPS INTO THE MID WEST....RESULTING IN SIGNIFICANT
COLD AIR ADVECTION FOR THE LOWER MISSISSIPPI VALLEY. THE OTHER MODELS
WERE NOT AS STRONG WITH THE MID WEST LOCATION OF THE UPPER LOW AND
ASSOCIATED TROUGH. ALSO THIS CAUSED THE GFS TO HAVE DEWPOINTS COMING
DOWN INTO THE 30S BY THURSDAY NIGHT...WHICH SEEMED A LITTLE TOO LOW.
SO WENT WITH THE ADJUSTED MEX WITH DEWPOINTS IN THE 50S AND 60S. WILL
FINALLY SEE TEMP REGIME SWITCH TO MORE AUTUMN LIKE WEATHER BY THE END
OF WEEK. WILL FOLLOW MOS TREND WITH LOWS FROM THE 50S NORTH TO 60S
SOUTH BY THE END OF THE WEEK WITH AFTERNOON HIGHS IN THE LOW TO MID
80S. /17/
&&
.AVIATION...
GENERALLY WILL MAINTAIN MVFR CEILINGS THROUGH TONIGHT WITH FREQUENT
5SM -SHRA AND TEMPO IFR CONDITIONS ALONG RAINBANDS THAT FORM IN
ASSOCIATION WITH RITA. SURFACE GRADIENT WINDS WILL REMAIN 15-25KTS
MANY LOCATIONS UNTIL 23Z...LOOK FOR HIGHEST GUSTS OF 30-35KT THROUGH
18Z AT KGLH-KGWO./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 84 73 87 67 / 100 60 20 10
MERIDIAN 83 74 87 65 / 100 80 50 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR MSZ018-MSZ019-MSZ025-
MSZ030-MSZ031-MSZ033-MSZ034-MSZ035-MSZ038-MSZ039-MSZ040-MSZ041-
MSZ045-MSZ046-MSZ047-MSZ051-MSZ052-MSZ056-MSZ057-MSZ058-MSZ064-
MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR MSZ018-MSZ019-MSZ025-
MSZ026-MSZ027-MSZ028-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-
MSZ042-MSZ043-MSZ047-MSZ048-MSZ049-MSZ053-MSZ054-MSZ059-
MSZ060-MSZ061-MSZ062.
LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR MSZ026-MSZ027-MSZ028-
MSZ029-MSZ032-MSZ036-MSZ037-MSZ042-MSZ043-MSZ044-MSZ048-
MSZ049-MSZ050-MSZ053-MSZ054-MSZ055-MSZ059-MSZ060-MSZ061-
MSZ062-MSZ063.
LA...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR ARZ074-ARZ075.
LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR ARZ074-ARZ075.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 517 AM CDT SUN SEP 25 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261017- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 517 AM CDT SUN SEP 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP AGAIN TODAY ACROSS A GOOD PORTION OF MISSISSIPPI...MAINLY EAST OF A GRENADA TO VICKSBURG TO NATCHEZ LINE. ANY SEVERE THUNDERSTORMS SHOULD BE ISOLATED OVER NORTHEAST LOUISIANA ACROSS SOUTHEAST ARKANSAS AND THE DELTA REGION. ALL ACTIVITY SHOULD DIMINISH BY MIDNIGHT...HOWEVER...THERE WILL STILL BE A SLIGHT RISK OF SEVERE WEATHER THROUGH SUNDAY NIGHT. LEVELS OF WIND SHEAR...DAYTIME INSTABILITY AND LIFT WILL BE SUFFICIENT TO SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS ACROSS THE REGION. EXPECT TORNADOES AND DAMAGING WINDS TO BE POSSIBLE WITH ANY SEVERE THUNDERSTORMS. THE RISK FOR TORNADOES WILL BE HIGHEST NORTH OF INTERSTATE TWENTY WHERE WIND SHEAR WILL BE MORE FAVORABLE. STRAIGHT LINE DAMAGING WIND GUSTS WILL BE MORE LIKELY FARTHER SOUTH WHERE AFTERNOON HEATING WILL BE GREATER. EXPECT OVERALL DIMINISHING WIND FIELDS AND SURFACE-BASED INSTABILITY LATER THIS EVENING TO LEAD TO WEAKENING OF STORMS BY MIDNIGHT. ...FLOODING... ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA...IT IS MORE LIKELY TO IMPACT LOCATIONS GENERALLY WEST OF INTERSTATE 55 INCLUDING NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI...WHERE SOME LOCATIONS HAVE ALREADY RECEIVED 4 TO 8 INCHES OF RAIN. PLENTY OF RICH TROPICAL MOISTURE WILL FLOW INTO THE REGION THROUGH TODAY AND PERIODS OF HEAVY RAIN CAN BE EXPECTED AS RAIN BANDS FROM RITA REPEATEDLY MOVE NORTH ACROSS THE AREA. ADDITIONAL RAINFALL TOTALS THROUGH EARLY TONIGHT MAY REACH 3 TO 5 INCHES IN SPOTS AS RAIN BANDS CONTINUE FORMING TODAY. PERIODS OF HEAVY RAIN IN SHORT AMOUNTS OF TIME...ALONG WITH SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS...MAY LEAD TO RAPID RUN OFF AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR LOCATIONS ALONG AND WEST OF A LINE FROM WINONA TO BRANDON TO BROOKHAVEN THROUGH EARLY TONIGHT. HEAVY RAIN AND PONDING CAN BE EXPECTED FOR LOCATIONS FARTHER EAST. RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE...CAUSING WATER TO ACCUMULATE ON ROADWAYS AND IN OTHER LOW LYING AREAS. ...NON PRECIPITATION... WINDS WILL REMAIN QUITE STRONG OVER PORTIONS OF THE LOWER MISSISSIPPI THROUGH THROUGH TODAY AS THE REMNANTS OF RITA SPIN DOWN AND MOVE EAST OVER CENTRAL ARKANSAS. A LAKE WIND ADVISORY IS IN EFFECT THROUGH THIS EVENING FOR THE ENTIRE OUTLOOK AREA. WINDS ARE EXPECTED TO BE SUSTAINED AT 15 TO 25 MPH OVER A WIDE AREA...WITH GUSTS UP TO 40 MPH AT TIMES ALONG THE HIGHWAY 82 CORRIDOR DURING THE MORNING. OTHERWISE...SOUTH WINDS COULD GUST TO BETWEEN 30 AND 35 MPH OVER THE REMAINDER OF THE REGION. THESE WINDS WILL RESULT IN VERY CHOPPY CONDITIONS ON AREA LAKES AND RIVERS. BOATERS ARE URGED TO EXERCISE CAUTION AS SMALL BOATS WILL BE VULNERABLE TO CAPSIZING. THE SOUTH WINDS WILL BEGIN DIMINISHING LATE THIS AFTERNOON THROUGH TONIGHT WITH SPEEDS DROPPING OFF TO BETWEEN 10 TO 15 MPH AT MOST LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED AGAIN TODAY. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED MONDAY THROUGH NEXT SUNDAY MORNING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1029 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM TSTM WND DMG MCCOOL 33.20N 89.34W
09/25/2005 ATTALA MS EMERGENCY MNGR
ATTALA EOC REPORTED A TREE DOWN ON HIGHWAY 407 IN MCCOOL.
&&
WESTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1041 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG BROWNSVILLE 32.45N 90.44W
09/25/2005 HINDS MS EMERGENCY MNGR
ONE TREE REPORTED DOWN ON HIGHWAY 22 IN BROWNSVILLE.
&&
WESTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1044 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM FLASH FLOOD 5 W EDWARDS 32.33N 90.69W
09/25/2005 HINDS MS EMERGENCY MNGR
MINOR FLOODING REPORTED ON HIGHWAY 27 NEAR THE BIG BLACK
RIVER.
&&
WESTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1052 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD MADISON 32.45N 90.11W
09/25/2005 MADISON MS LAW ENFORCEMENT
WATER OVER THE ROAD AT THE INTERSECTION OF COXBURY ROAD
AND CRAWFORD ROAD REPORTED BY MADISON COUNTY SO.
&&
WESTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1104 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD VICKSBURG 32.33N 90.87W
09/25/2005 WARREN MS EMERGENCY MNGR
SEVERAL STREETS AND HOMES HAVE ARE FLOODED IN VICKSBURG
AND SEVERAL AREAS AROUND WARREN COUNTY. SOME HOMES IN
LOWER LYING AREAS IN VICKSBURG HAVE UP TO 3 FEET OF WATER
IN THEM.
&&
WESTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1112 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM TSTM WND DMG 2 S PORT GIBSON 31.93N 90.98W
09/25/2005 CLAIBORNE MS EMERGENCY MNGR
ONE HOUSE ABOUT 2 MILES SOUTH OF PORT GIBSON HAD A TREE
FALL IN IT.
&&
WESTERThe Columbus AFB radar (KGWX), 48 km away, was scanning. The volume nearest the first event began at 16:54 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479021.